Alabama, 2007Rip Current in Alabama, June 27, 2007
June 27, 2007 · NWS MOB · 1 event in 1 county or zone
A man drowned in rough surf in the West Beach area of Gulf Shores.
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A man drowned in rough surf in the West Beach area of Gulf Shores.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Jun 27, 1:45 PM CST, 2 hours earlier.
Area forecast discussion, Jun 27, 1:45 PM CST, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
245 PM CDT WED JUN 27 2007
.SHORT TERM...(TONIGHT THROUGH FRIDAY NIGHT)...AS WAS THE CASE
YESTERDAY...THIS AFTERNOONS THUNDERSTORMS WERE FIRING ALONG THE
BOUNDARY OF DRY AND MOIST AIR AS SHOWN ON WATER VAPOR IMAGERY.
EXPECT THESE THUNDERSTORMS TO CONTINUE TO DEVELOP ALONG THE BOUNDARY
AND SLOWLY DRIFT WEST INTO SOUTHEAST MISSISSIPPI FOR THE NEXT FEW
HOURS. WILL WAIT AND ADJUST EVENING POPS JUST BEFORE SENDING OUT
ZONES AFTER HAVING A LOOK AT LATEST RADAR PICTURES. THUNDERSTORMS
WILL HANG ON INTO THE EVENING BUT SHOULD DIMINISH BETWEEN 1000 PM
AND MIDNIGHT. THIS BOUNDARY WAS ASSOCIATED WITH A COUNTERCLOCKWISE
CURL OVER CENTRAL FLORIDA AS SHOWN ON WATER VAPOR IMAGERY. FOR THE
REST OF TONIGHT STORMS WILL DISSIPATE AFTER MIDNIGHT WITH A FEW
SHOWERS DEVELOPING OFFSHORE LATE TONIGHT. SHOULD BE LESS COVERAGE
OF STORMS ON THURSDAY AND FRIDAY AS RIDING REMAINS ACROSS THE AREA
BOTH AT THE SURFACE AND ALOFT. THIS RIDGE WILL SLOWLY BREAKDOWN AS
THE TROUGH OVER TEXAS SLOWLY DRIFTS TO THE EAST THROUGH THE END OF
THE WEEK. THERE IS ALSO A WEAK TROUGH WELL OFFSHORE THAT SLOWLY
DISSIPATES FRIDAY AND FRIDAY NIGHT. STUCK PRETTY CLOSE TO GFS
NUMBERS ON HIGHS AND LOWS WITH TEMPERATURES GENERALLY NEAR CLIMATE
NORMALS 91/71 FOR THIS TIME OF YEAR.
.LONG TERM...(SATURDAY THROUGH WEDNESDAY)...TYPICAL SUMMERTIME
PATTERN CONTINUES THROUGH SUNDAY WITH DAILY SCATTERED SHOWERS AND
THUNDERSTORMS DEVELOPING DURING THE HEAT OF THE DAY. THE WEAK FRONT
THAT WAS MENTIONED IN THE PREVIOUS DISCUSSION HAS SLOWED DOWN SOME
AND NOW APPEARS TO BE NEAR THE AREA LATE SUNDAY AND MONDAY. THIS
WILL PROVIDE AN ADDITIONAL FOCUS FOR SHOWERS AND THUNDERSTORMS.
STILL UNCERTAIN HOW FAR SOUTH THE FRONT WILL GET AS THE GFS SENDS IT
SOUTH OF THE FORECAST AREA BY LATE MONDAY WITH A DRIER AIRMASS
TUESDAY AND WEDNESDAY. HOWEVER...CONSIDERING THE TIME OF THE
YEAR...THE FRONT WILL LIKELY STALL NEARBY AND WASH OUT THUS
MAINTAINING THE MOIST AND UNSTABLE AIRMASS. WILL MAINTAIN AT LEAST
ISOLATED POPS FOR THE FIRST HALF OF NEXT WEEK DUE TO THE
UNCERTAINTY.
&&
.MARINE...LITTLE CHANGE IN THE MARINE FORECAST AGAIN THIS PACKAGE.
EASTERLY WINDS GENERALLY 10 KNOTS OR LESS IN THE BAYS AND SLIGHTLY
HIGHER OVER THE GULF WATERS THROUGH THURSDAY AS THE HIGH PRESSURE
RIDGE PERSIST. WINDS BECOMING SOUTH FRIDAY THEN WESTERLY SATURDAY AS
RIDGE MOVES OFF TO THE EAST AND LEAVES A WEAK HIGH PRESSURE
CIRCULATION TO THE SOUTH AND SOUTHWEST OF THE MARINE AREA. WAVE
HEIGHTS GENERALLY 1 TO 3 FEET THROUGH THE PERIOD...EXCEPT BRIEFLY
HIGHER NEAR ISOLATED THUNDERSTORMS...GENERALLY EARLY MORNING TO
EARLY AFTERNOON.
&&
.FIRE WEATHER...A MOIST AIRMASS WILL REMAIN ACROSS THE REGION
THROUGH THE FORECAST PERIOD. SCATTERED SHOWERS AND THUNDERSTORMS
WILL DEVELOP EACH AFTERNOON. THIS WILL KEEP RELATIVE HUMIDITY VALUES
WELL ABOVE CRITICAL VALUES.
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 72 90 71 92 / 20 30 10 20
PENSACOLA 74 90 74 90 / 20 30 10 20
DESTIN 76 89 76 89 / 20 20 20 20
EVERGREEN 69 92 69 93 / 20 30 10 20
WAYNESBORO 69 90 69 91 / 20 20 10 20
CAMDEN 70 90 70 92 / 20 30 10 20
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
01/05
Hazardous weather outlook, Jun 27, 5:00 AM CST, 10 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
600 AM CDT WED JUN 27 2007
ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-281200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
600 AM CDT WED JUN 27 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS SOUTHEAST
MISSISSIPPI...SOUTH ALABAMA...THE WESTERN FLORIDA PANHANDLE AND THE
ADJACENT GULF COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP LATER THIS MORNING
AND CONTINUE INTO THE LATE AFTERNOON AND EVENING. THE PRIMARY
THREATS WITH SOME OF THE STRONGER THUNDERSTORMS WILL BE FREQUENT
CLOUD TO GROUND LIGHTNING...GUSTY WINDS OF 30 TO 40 MPH AND VERY
HEAVY RAIN.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS OR SEVERE WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jun 27, 12:10 PM CST, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
110 PM CDT WED JUN 27 2007
ALZ064-FLZ001>006-271915-
LOWER BALDWIN-COASTAL OKALOOSA-COASTAL ESCAMBIA-INLAND
OKALOOSA-INLAND ESCAMBIA-INLAND SANTA ROSA-COASTAL SANTA ROSA-
INCLUDING THE CITIES OF...CRESTVIEW...NAVARRE AND PENSACOLA...
110 PM CDT WED JUN 27 2007
...THUNDERSTORMS INCREASING IN COVERAGE AND INTENSITY ACROSS THE
INLAND AREAS OF THE WESTERN FLORIDA PANHANDLE...
AT 110 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF THUNDERSTORMS EXTENDING FROM JUST NORTH OF PENSACOLA...TO
NEAR BELFOREST. THESE STORMS ARE MOVING TO THE WEST AT 15 MPH.
THE STRONGEST STORMS THUNDERSTORM WILL AFFECT AREAS IN AND
AROUND...MILTON...BAGDAD...ALLENTOWN AND PACE THROUGH 215 PM CDT.
THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS
CLOUD TO GROUND LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH...WHICH
COULD DOWN SMALL TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
THESE STORM COULD ALSO PRODUCE RAINFALL AMOUNTS NEAR TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND
LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER
COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE
CROSSING.
Special weather statement, Jun 27, 12:10 PM CST, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE MOBILE AL
110 PM CDT WED JUN 27 2007
ALZ064-FLZ001>006-271915-
LOWER BALDWIN-COASTAL OKALOOSA-COASTAL ESCAMBIA-INLAND
OKALOOSA-INLAND ESCAMBIA-INLAND SANTA ROSA-COASTAL SANTA ROSA-
INCLUDING THE CITIES OF...CRESTVIEW...NAVARRE AND PENSACOLA...
110 PM CDT WED JUN 27 2007
...THUNDERSTORMS INCREASING IN COVERAGE AND INTENSITY ACROSS THE
INLAND AREAS OF THE WESTERN FLORIDA PANHANDLE...
AT 110 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF THUNDERSTORMS EXTENDING FROM JUST NORTH OF PENSACOLA...TO
NEAR BELFOREST. THESE STORMS ARE MOVING TO THE WEST AT 15 MPH.
THE STRONGEST STORMS WILL AFFECT AREAS IN AND AROUND...
MILTON...BAGDAD...ALLENTOWN AND PACE THROUGH 215 PM CDT.
THE PRIMARY HAZARDS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS
CLOUD TO GROUND LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH...WHICH
COULD DOWN SMALL TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORMS HAVE PASSED.
THESE STORMS COULD ALSO PRODUCE RAINFALL AMOUNTS NEAR TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND
LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER
COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE
CROSSING.
Special weather statement, Jun 27, 1:13 PM CST, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
213 PM CDT WED JUN 27 2007
ALZ062-064-272015-
UPPER BALDWIN-LOWER BALDWIN-
213 PM CDT WED JUN 27 2007
...A STRONG THUNDERSTORM IS BEING DETECTED OVER BALDWIN COUNTY...
AT 159 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 2 MILES NORTH OF SEMINOLE...AND MOVING WEST AT 20 MPH.
THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
SUMMERDALE...ROBERTSDALE...ROSINTON...SILVERHILL...LOXLEY AND CLAY
CITY THROUGH 315 PM CDT.
THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS AT 45 MPH...WHICH COULD DOWN
SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.
Local storm report, Jun 27, 2:20 PM CST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
320 PM CDT WED JUN 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL MALBIS 30.66N 87.85W
06/27/2007 E1.00 INCH BALDWIN AL PUBLIC
&&
GARMONSpecial weather statement, Jun 27, 2:51 PM CST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
351 PM CDT WED JUN 27 2007
MSZ075-076-079-272115-
GEORGE-PERRY-GREENE-
INCLUDING THE CITIES OF...LUCEDALE...
351 PM CDT WED JUN 27 2007
...A STRONG THUNDERSTORM IS BEING DETECTED OVER GEORGE...PERRY AND
GREENE COUNTIES...
AT 343 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM NEAR MERRILL...AND MOVING NORTHWEST AT 15 MPH.
THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
AVENT...AVENT STATION...LEAF AND ROYCE THROUGH 415 PM CDT.
THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.
Special weather statement, Jun 27, 3:43 PM CST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
443 PM CDT WED JUN 27 2007
MSZ079-272215-
GEORGE-
443 PM CDT WED JUN 27 2007
...A STRONG THUNDERSTORM IS BEING DETECTED OVER SOUTHEAST GEORGE
COUNTY...
AT 435 PM CDT NATIONAL WEATHER SERVICE RADAR INDICATED A
THUNDERSTORM 5 MILES SOUTHEAST OF BASIN...AND MOVING WEST AT 20 MPH.
THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
BENNDALE THROUGH 515 PM CDT.
THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...CLOUD TO GROUND
LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL
TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Rip Current, Lower Baldwin
- When
- June 27, 3:45 PM CST to 3:55 PM CST
- Where
- Lower Baldwin forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- Newspaper
A man drowned near Lagoon pass on West beach in Gulf Shores. He was swimming with friends when they saw the undercurrents were too strong and tried to return to shore. The others made it to safety however he never returned and was found about 45 minutes later. He was the fourth swimmer to drown in the Gulf of Mexico off Baldwin county of the summer.
- Rip Current
- A narrow, fast current flowing away from the beach that caused a drowning or rescue.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Michigan, June 27, 20071 death · $35,000 · 1 in hail · 23 events
- Flash Flooding and Hail in New York, June 27, 20071 death · 1 in hail · 25 events
- Damaging Winds and Lightning Strike in Maryland, June 27, 20071 death · 50 kt wind · 3 events
- Flash Flooding and Flooding in Texas, June 27 to 30, 2007$2.4 million · 50 kt wind · 41 events
- Hail and Damaging Winds in Vermont, June 27, 2007$121,000 · 1 in hail · 19 events
- Hail and Damaging Winds in New York, June 27, 20074 injured · $15,000 · 60 kt wind · 25 events
- Hail and Damaging Winds in Ohio, June 27, 2007$109,000 · 52 kt wind · 13 events
- Flood and Damaging Winds in Indiana, June 27, 2007$103,000 · 60 kt wind · 10 events
- Damaging Winds in New Jersey, June 27, 2007$100,000 · 52 kt wind · 10 events
- Damaging Winds and Lightning Strike in Alabama, June 27, 20076 injured · $12,000 · 50 kt wind · 3 events
- Flash Flood and Heavy Rain in Kansas, June 27, 2007$120,000 · 2 events
- Flash Flood and Flood in Kansas, June 27 to 28, 2007$100,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 41738.